On the magnification of Cantor sets and their limit models. (English) Zbl 0843.28002

The authors show that cookie-cutter sets \(C\) have well defined limit models for their infinitesimal geometry. It turns out that diffeomorphic copies of \(C\) have the same limit models. To prove this they introduce magnifications around translations of points as topological flows on the hyperspace of closed non-empty sets in the line equipped with the Fell topology. They also point out the relation with Sullivan’s scaling function and to the definition of fractal sets as given by Wicks.


28A80 Fractals
37C70 Attractors and repellers of smooth dynamical systems and their topological structure
Full Text: DOI EuDML


[1] Bedford, T. Applications of dynamical systems theory to fractal sets. In: Fractal Geometry and Analysis, Université de Montréal, NATO ASI Series. Amsterdam: Kluwer. (1991).
[2] Bedford, T., Fisher, A. M.: Analogues of the Lebesgue density theorem for fractal sets of reals and integers. Proc. London Math. Soc. (3)64, 95-124 (1992). · Zbl 0741.28004
[3] Bedford, T., Fisher, A. M.: Technical report.
[4] Bedford, T., Fisher, A. M. Ratio geometry, rigidity and the scenery process for hyperbolic Cantor sets. (to appear in Ergodic Thry. Dynam. Syst.). · Zbl 0886.58089
[5] Bedford, T., Fisher, A. M., Urbanski, T.: The scenery flow for hyperbolic Julia sets. Technical report (1992).
[6] Bedford, T., Kamae, T. Stieltjes integration and stochastic calculus with respect to self-affine functions. Japan Jour. Indust. Appl. Math.8, 445-459 (1991). · Zbl 0769.60047
[7] Beer, G.: An embedding theorem for the Fell topology. Michigan Math. J. 3-9 (1988). · Zbl 0659.54008
[8] Bowen, R., Walters, P. Expansive one-parameter flows. Jour. Diff. Eqns. 180-193 (1972). · Zbl 0242.54041
[9] Fisher, A. M.: Integer cantor sets and an order-two ergodic theorem. Ergodic Thry. Dynam. Syst.13, 45-64 (1993). · Zbl 0788.58032
[10] Fisher, A. M.: A pathwise central limit theorem for random walks. Ann. Prob. (1991).
[11] Jiang, Y. Generalized Ulam-von Neumann Transformations. PhD thesis. City University of New York (1990).
[12] Kamae, T., Keane, M. A class of deterministic self-affine processes. Japan Jour. Appl. Math.7, 183-195 (1990). · Zbl 0719.60041
[13] Lei, Tan, Similarity between the Mandelbrot set and Julia sets. Comm. Math. Phys.,134, 587-617 (1990). · Zbl 0726.58026
[14] Mandelbrot, B.: The Fractal Geometry of Nature. W. H. Freeman. 1983. · Zbl 1194.30028
[15] Matheron, G.: Random Sets and Integral Geometry. New York: Wiley. 1984. · Zbl 0321.60009
[16] Sullivan, D.: Differentiable structures on fractal-like sets, determined by intrinsic scaling functions on dual cantor sets. In: Proceedings of the Herman Weyl Symposium, Duke University. Proc. Sympos. Pure Math., 48 (1988). · Zbl 0665.58027
[17] Wicks, K.: Fractals and Hyperspaces. Lect. Notes 1492. Berlin-Heidelberg-New York: Springer 1991. · Zbl 0770.54048
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.